I recently noticed that something strange is going on with my left big toe. The outside side of it (starting around the corner of the toe nail) has lost some feeling. It's not numb, it just isn't as sensitive. The color and skin look perfectly normal and I honestly would have never noticed it..I was just randomly scratching it one day. I do not have a history of diabetes (I easily passed my glucose test last March when I was pregnant) and nor does my family. I do plan to go to the doctor if it doesn't go away, but just wanted an opinion. I'm 28. I have asked a couple of people and I have heard ingrown toenails or a nerve in my back? I did have an epidural. Also, could shoes have anything to do with it? I do wear heels frequently. Just curious..thought it was strange. Thanks for your help!!
I used to have all sorts of tingling and numbness in my toes - for years. I have been seeing a chiropractor for 4 years and I have issues with my upper back neck and pelvis. Nothing extreme, but enough to cause dizziness, tingling, unsteady feeling etc. Since having chiro treatment, the tingling in my toes has completely gone away. I had all conventional checks to rule out anything else.
It sounds as if your toe may have a similar cause if you are in good health otherwise. The epidural can casue far worse I have heard!
I have idiopathic neuropathy, which basically means they can't find the cause for it. It started out as numbness,loss of sensation on the 1st 2 toes of the right foot. Then my left toes started getting the same thing. Saw a neurologist about it and he did diabetic testing and many other tests. All were normal. He diagnosed neuropathy. Was not painfull at the time, so no med RX. That was 2.5 years ago. Now both feet and halfway up my calf has loss of sensation. Total numbness in ball of foot. Have burning, tingling, pins and needles feeling, shooting pains throughout leg and now starting in fingers. Again, had more tests whith nothing being positive. Still have no answer why I have this. Now I take 1800 mg Gabapentin/day. It's a seizure med that helps with the nerves, blocking the pain. I also take narcotics for nights when it's really bad, as the nights are worse than the day. My story started the same as yours. I hope yours is as simple as a pinched nerve or something.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.